|Allergic to NSAIDs for cold/flu
Dec 11, 2015
Hi. Usually for a common cd or flu doctors prescribe acetaminophen and an anti inflamatory like naproxen or another NSAID. My problem is that I am allergic to all NSAIDs so my doctor prescribed me a corticoid steroid instead (dexsmetasone).
My question is.. this pills warning paper says that people with HIV shouldnt take it. I read somewhere that i can lower your defenses. I am undetectable on Atripla and CD4 of 600 already for 11 months (started on January). Is it risky to take it?
Response from Dr. Henry
It is generally OK to take a corticosteroid spray for a patients taking Atripla. Oral steroids can have more side effects than inhaled steroids so should generally be used for short periods of time. If the dexamethasone is taken orally the efavirenz in Atripla could decrease its effectiveness by lowering drug levels. KH
Lipodystrophy / fat distribution and PEP
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.